Funnel Cloud, Culebra
- When
- November 20, 5:18 PM AST to 5:33 PM AST
- Where
- Culebra County, Culebra
- Reported by
- AIRPLANE PILOT
A pilot reported a large funnel cloud between Culebra and Fajardo moving west.
1 funnel cloud, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 20, 3:50 PM AST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 350 PM AST SUN NOV 20 2005 .DISCUSSION... DRY AND STABLE CONDITIONS PREVAIL AT THE MID TO UPPER LEVELS...WITH SOME LIMITED UPPER LEVEL MOISTURE SUPPLY BEING ADVECTED INTO THE REGION FROM THE WEST. THE 12Z SOUNDING INDICATED VERY STABLE CONDITIONS...WITH A STRONG INVERSION IN THE 700 T0 600 MB LAYER. BOTH LATEST GUIDANCE AND SAT IMAGERY INDICATE SOME LOW LEVEL MOISTURE AND CLOUDINESS APPROACHING 20 NORTH AND WILL BE ADVECTED INTO THE REGION LATER TONIGHT WITH THE LOW LEVEL NORTHEAST FLOW. WILL LIKELY HAVE SOME SHOWER ACTIVITY LATE TONIGHT INTO MONDAY MORNING...BUT SHOULD BE JUST LIMITED TO LIGHT SHOWERS...MAINLY ALONG THE NORTH COAST OF PUERTO RICO. THE STABLE MID TO UPPER LEVELS WILL RESTRICT ANY POTENTIAL FOR CONVECTION. SOME OF THE MOISTURE WILL LINGER ACROSS THE LOCAL ISLANDS ON MONDAY...BUT THE MID TO UPPER LEVEL RIDGE SHOULD CONTINUE TO LIMIT ANY CHANCES OF AFTERNOON CONVECTION. OTHERWISE...THE LONGER TERM GUIDANCE INDICATES A FRONTAL BOUNDARY ASSOCIATED WITH A DEEP LOW FORECAST TO EXIT THE MID ATLANTIC STATES IN THE U.S. EARLY TUESDAY AND APPROACHING HISPANIOLA EARLY ON WEDNESDAY. STILL BELIEVE ITS TOO EARLY TO KNOW IF THE BOUNDARY WILL APPROACH OR AFFECT THE LOCAL ISLANDS AFTER WEDNESDAY...WILL HAVE TO MONITOR THIS SYSTEM CLOSELY AND REVISE THE FORECAST ACCORDINGLY. && .MARINE... THE OFF SHORE ATLANTIC WATERS ARE FORECAST TO SLOWLY SUBSIDE THIS EVENING AND INTO MONDAY WITH THE LINGERING NORTHEAST SWELL FORECAST TO SUBSIDE INTO MONDAY. THAT COUPLED WITH LIGHT TO MODERATE WIND FLOW ACROSS THE NORTHEAST CARIBBEAN...HAVE DECIDED TO DISCONTINUE THE SMALL CRAFT ADVISORY...WITH EXERCISE CAUTION APPROPRIATE FOR THE OFF SHORE ATLANTIC WATERS ONLY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 85 75 87 / 50 50 40 40 STT 77 84 77 84 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN NOV 20 2005 PRZ001>013-AMZ710>750-211000- 600 AM AST SUN NOV 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AFTER A LINE OF CLOUDS AND SHOWERS MOVES THROUGH THE AREA THIS MORNING FROM NORTH TO SOUTH...DRY WEATHER WILL PREVAIL THROUGH TODAY...WITH ONLY A FEW PASSING CLOUDS AND SHOWERS. WINDS WILL BE LIGHT OUT OF THE NORTHEAST. NORTHEAST SWELLS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE REGIONAL WATERS THROUGH TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS. .DAYS TWO THROUGH SEVEN... A SLIGHT INCREASE IN SHOWER ACTIVITY WILL OCCUR EARLY MONDAY AS AN AREA OF MOISTURE MOVES IN FROM THE NORTH. THERE WILL BE AN INCREASE IN SHOWERS AND A FEW THUNDERSTORMS THURSDAY THROUGH FRIDAY AS A COLD FRONT APPROACHES LOCAL AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A NEW SURGE OF NORTHEAST AND NORTHWEST SWELLS WILL BEGIN TO AFFECT THE LOCAL WATERS WEDNESDAY THROUGH AT LEAST FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-211000- 600 AM AST SUN NOV 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED LIGHT PASSING SHOWERS WILL CONTINUE TO CROSS THE U.S. VIRGIN ISLANDS TODAY AND TONIGHT BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE TO BE EXPECTED. NORTHEAST WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS WILL CONTINUE TODAY. NORTHEAST SWELLS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE REGIONAL WATERS THROUGH TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. .DAYS TWO THROUGH SEVEN... A SLIGHT INCREASE IN SHOWER ACTIVITY WILL OCCUR EARLY MONDAY AS AN AREA OF MOISTURE MOVES IN FROM THE NORTH. THERE WILL BE AN INCREASE IN SHOWERS AND A FEW THUNDERSTORMS THURSDAY THROUGH FRIDAY AS A COLD FRONT APPROACHES THE LOCAL AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A NEW SURGE OF NORTHEAST AND NORTHWEST SWELLS WILL BEGIN TO AFFECT THE LOCAL WATERS WEDNESDAY THROUGH AT LEAST FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 funnel cloud. Local standard time, as filed.
A pilot reported a large funnel cloud between Culebra and Fajardo moving west.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480416.